Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Scott's rigidity theorem for Seifert fibered spaces; revisited


Author: Teruhiko Soma
Journal: Trans. Amer. Math. Soc. 358 (2006), 4057-4070
MSC (2000): Primary 57M99; Secondary 57M50
DOI: https://doi.org/10.1090/S0002-9947-05-03804-3
Published electronically: September 22, 2005
MathSciNet review: 2219010
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We will present a new proof of the rigidity theorem for Seifert fibered spaces of infinite $\pi_1$ by Scott (1983) in the case when the base of the fibration is a hyperbolic triangle 2-orbifold. Our proof is based on arguments in the rigidity theorem for hyperbolic 3-manifolds by Gabai (1997).


References [Enhancements On Off] (What's this?)

  • 1. A. Beardon, The geometry of discrete groups, Graduate Texts in Math. 91, Springer-Verlag (1983). MR 0698777 (85d:22026)
  • 2. M. Boileau and J.-P. Otal, Groupe des difféotopies de certaines variétés de Seifert, C. R. Acad. Sci. Paris Ser. I Math. 303 (1986) 19-22.MR 0849619 (87g:57022)
  • 3. A. Casson and D. Jungreis, Convergence groups and Seifert fibered 3-manifolds, Invent. Math. 118 (1994) 441-456. MR 1296353 (96f:57011)
  • 4. M. Freedman, J. Hass and P. Scott, Least area incompressible surfaces in $3$-manifolds, Invent. Math. 71 (1983), 609-642. MR 0695910 (85e:57012)
  • 5. D. Gabai, Convergence groups are Fuchsian groups, Ann. of Math. 136 (1992) 447-510.MR 1189862 (93m:20065)
  • 6. D. Gabai, On the geometric and topological rigidity of hyperbolic 3-manifolds, J. Amer. Math. Soc. 10 (1997) 37-74. MR 1354958 (97h:57028)
  • 7. D. Gabai, R. Meyerhoff and N. Thurston, Homotopy hyperbolic 3-manifolds are hyperbolic, Ann. of Math. 157 (2003) 335-431. MR 1973051 (2004d:57020)
  • 8. J. Hempel, 3-manifolds, Annals of Mathematics Studies 86, Princeton Univ. Press (1976). MR 0415619 (54:3702)
  • 9. W. Jaco, Lectures on three-manifold topology, C.B.M.S. Regional Conf. Ser. in Math. no. 43, Amer. Math. Soc. (1980). MR 0565450 (81k:57009)
  • 10. W. Meeks III, L. Simon and S.-T. Yau, Embedded minimal surfaces, exotic spheres, and manifolds with positive Ricci curvature, Ann. of Math. 116 (1982) 621-659.MR 0678484 (84f:53053)
  • 11. P. Scott, There are no fake Seifert fibre spaces with infinite $\pi_1$, Ann. of Math. 117 (1983) 35-70. MR 0683801 (84c:57008)
  • 12. P. Scott, Homotopy implies isotopy for some Seifert fibre spaces, Topology 24 (1985) 341-351. MR 0815484 (87c:57012)
  • 13. T. Soma, Existence of least area planes in hyperbolic 3-space with co-compact metric, Topology 43 (2004) 705-716. MR 2041639 (2005a:57017)
  • 14. F. Waldhausen, On irreducible 3-manifolds which are sufficiently large, Ann. of Math. 87 (1968) 56-88. MR 0224099 (36:7146)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 57M99, 57M50

Retrieve articles in all journals with MSC (2000): 57M99, 57M50


Additional Information

Teruhiko Soma
Affiliation: Department of Mathematical Sciences, College of Science and Engineering, Tokyo Denki University, Hatoyama-machi, Saitama-ken 350-0394, Japan
Email: soma@r.dendai.ac.jp

DOI: https://doi.org/10.1090/S0002-9947-05-03804-3
Keywords: Seifert fibered spaces, Scott's rigidity theorem, insulator condition
Received by editor(s): February 14, 2003
Received by editor(s) in revised form: June 28, 2004
Published electronically: September 22, 2005
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society